Drug interactions between Benadryl and Claritin
Interactions between your drugs
- Benadryl is in the following drug classes: anticholinergic antiemetics, anticholinergic antiparkinson agents, antihistamines, miscellaneous anxiolytics, sedatives and hypnotics.
- Benadryl is used to treat the following conditions:
- Claritin is a member of the drug class antihistamines.
- Claritin is used to treat the following conditions:
Drug and food interactions
Applies to: Claritin (loratadine)
Consumer information for this minor interaction is not currently available. Some minor drug interactions may not be clinically relevant in all patients. Minor drug interactions do not usually cause harm or require a change in therapy. However, your healthcare provider can determine if adjustments to your medications are needed.
For clinical details see professional interaction data.
Therapeutic duplication warnings
Therapeutic duplication is the use of more than one medicine from the same drug category or therapeutic class to treat the same condition. This can be intentional in cases where drugs with similar actions are used together for demonstrated therapeutic benefit. It can also be unintentional in cases where a patient has been treated by more than one doctor, or had prescriptions filled at more than one pharmacy, and can have potentially adverse consequences.
The recommended maximum number of medicines in the 'antihistamines' category to be taken concurrently is usually one. Your list includes two medicines belonging to the 'antihistamines' category:
- diphenhydramine (active ingredient in Benadryl (diphenhydramine))
- loratadine (active ingredient in Claritin (loratadine))
Note: The benefits of taking this combination of medicines may outweigh any risks associated with therapeutic duplication. This information does not take the place of talking to your doctor. Always check with your healthcare provider to determine if any adjustments to your medications are needed.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.